Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 3:58 PM CDT for Hardeman County, McNairy County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 3:58 PM CDT (20:58 UTC)
- Expired
- Aug 10, 2000, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WUUS54 KMEG 102058 SVRMEM TNC069-109-102145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 358 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 445 PM CDT * AT 354 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER HORNSBY...MOVING SOUTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE... POCAHONTAS... EASTVIEW...GUYS... .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3536 8875 3528 8895 3491 8878 3501 8851
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 229 PM CDT THU AUG 10 2000 COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR THE WEEKEND. GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED. PRELIM NUMBERS... MEM 75/94/70/95/69 200 MKL 68/93/63/93/61 200 JBR 71/94/65/94/64 200 TUP 74/96/67/95 65 300 .MEM...NONE MKZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 29 min |
| Aug 10, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 29 min |
| Aug 10, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 36 min |
| Aug 10, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 51 min |
| Aug 10, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Aug 10, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 50 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 39 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 49 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 49 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.